Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Blushing - AntiDepressants


 johndoe1 - Thu Apr 24, 2008 7:12 am

Just wondering if anyone has had any succsess with lexapro or any other antidepressants for the use in curing or helping blushing, I've heared it helps because of the negative iamg, thoughts and low self esteem blushers have and the anxiety that goes with it.
 Dr. E. Seigle - Fri May 02, 2008 7:51 pm

Hi johndoe1,

Lexapro and other SSRI anti-depressants are helpful for people with a condition of severe, impairing, socially-induced anxiety, known as Social Anxiety Disorder. People with this disorder can experince blushing when anxious, and the SSRI medications may help with the blushing by lowering the anxiety level. So, if your blushing is associated with the significant condition that sounds like what I described, an SSRI might be helpful. Psychotherapy is helpful for this condition as well. Good luck.

-Eliot Seigle MD

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us